New York, 2007

Flood and Hail in New York, August 3, 2007

August 3, 2007 · NWS BGM · 63 events in 11 counties and zones

Showers and thunderstorms developed across upstate New York and northeast Pennsylvania ahead of a slow moving cold front that extended from southern Ontario to lower Michigan. The airmass ahead of this front was warm and unstable, and with the aid of an upper level disturbance, severe thunderstorms developed over the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$66,000
Crop damage
$10,000
Events
63

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

Showers and thunderstorms developed across upstate New York and northeast Pennsylvania ahead of a slow moving cold front that extended from southern Ontario to lower Michigan. The airmass ahead of this front was warm and unstable, and with the aid of an upper level disturbance, severe thunderstorms developed over the area. Some of the storms produced very large hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 3, 12:38 PM EST, 11 minutes earlier.

Area forecast discussion, Aug 3, 12:38 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
138 PM EDT FRI AUG 3 2007

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL CROSS THE AREA THROUGH THIS
EVENING...BRINGING THE CHANCE FOR SHOWERS AND THUNDERSTORMS.
HIGH PRESSURE WITH DRIER AIR WILL BUILD INTO THE AREA LATER TONIGHT
AND REMAIN THROUGH SUNDAY. A MORE ACTIVE PATTERN WILL BEGIN THE
WORK WEEK WITH CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH
WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SLOW MOVING COLD FRONT STRETCHES ACROSS SRN ONTARIO PROVINCE SWD
THRU LOWER MI AS OF MID MORNING. OBVIOUSLY A VERY WARM AND
UNSTABLE AIRMASS OUT AHEAD OF THE BOUNDARY WITH MODIFIED BUF
SOUNDING THIS MORNING SHOWING CAPES UP TO 2800 J/KG. THE MODEL
WIND FIELDS ARE NOT OVERLY IMPRESSIVE, BUT RUC 500MB WINDS OF
30-35 KNTS OVER LOWER ONTARIO THIS MORNING IS HIGHER THAN MODELS.
ANOTHER FACTOR IS THAT BEST S/W ENERGY IS MOVING EAST OF THE FA
THIS MORNING, BUT NAM HINTS AT ANOTHER WEAKER WAVE PSBLY MOVING
THRU THIS AFTN AND LOCAL WRF MODEL IS ALL FOR BLOWING UP
CONVECTION ACROSS THE AREA. MUCH DRIER AND STABLE AIR OVER MI MAY
BE ABLE TO CAP OFF WESTERN ZONES AS IT MOVES EAST...SO COULD SEE
THE BEST CHC FOR STORMS ACROSS SUSQUEHANNA REGION...EAST THRU THE
MOHAWK VALLEY AND WESTERN CATSKILLS. AREA WILL BE UNDER THE
INFLUENCE OF RR QUAD OF UPPER JET THIS AFTN...AND WITH AMT OF CAPE
AND WEAK BOUNDARY APPROACHING THE REGION...THERE IS CHC FOR AT
LEAST A FEW STORMS TO REACH SEVERE LEVELS WITH DAMAGING WINDS AND
LARGE HAIL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
FRONT WILL CONTINUE PUSHING THROUGH WITH THE CHANCE FOR CONVECTION
CONTINUING. ACTIVITY WILL END ACROSS NYS BY EARLY EVENING AND
AROUND MIDNIGHT IN THE POCONOS AND WYOMING VALLEY. BEHIND FRONT
DRIER AIR WILL BUILD IN AS HIGH PRESSURE OVER THE UPPER GREAT LAKES
SLIDES EAST.

SATURDAY/SATURDAY NIGHT WILL BE MOSTLY SUNNY/MAINLY CLEAR AS SFC
HIGH PRESSURE MOVES EAST ACROSS NEARBY SOUTHERN ONTARIO/QUEBEC.
MAX TEMPS ON SATURDAY WILL BE NEAR OR SLIGHTLY ABOVE NORMAL BUT
LOWER DEW POINTS WILL MAKE IT FEEL FAIRLY COMFORTABLE.

SUNDAY WILL START MOSTLY SUNNY THEN INCREASING CLOUDS FROM SOUTHWEST
TO NORTHEAST AS LOW PRESSURE MOVING INTO THE GREAT LAKES PRODUCES
MID LEVEL WAA. WILL CONTINUE WITH DRY FORECAST AS BEST ISENTROPIC
LIFT AND MOISTURE WILL REMAIN WEST OF FA THROUGH 00Z MON. TEMPS
SUNDAY WILL GENERALLY RANGE IN THE LOWER 80S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
LARGE SCALE PATTERN IS MORE ZONAL AT UPPER LEVELS OVER THE
NORTHERN U.S. THRU THE PERIOD WITH VARIOUS SFC FEATURES CROSSING
SRN CANADA AND AFFECTING THE NORTHERN TIER STATES. CONFIDENCE ON TIMING
OF THESE SYSTEMS THIS FAR IS NOT HIGH. AT THIS POINT...LOOKS LIKE
BEST PRECIP CHCS ARE TO OCCUR SOMETIME SUNDAY NIGHT, THEN AGAIN ON
WEDNESDAY. HAVE INDICATED JUST LOW CHC POPS ATTM SINCE TIMING IS
LIKELY TO CHANGE. TEMPS LOOK TO REMAIN A FEW DEGREES ABOVE NORMAL
WITH LOW TO MID 80S PREVAILING FOR MAXES.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...

NUMEROUS TSRA THIS AFTN/EVNG WITH MVFR TO IFR CONDITIONS. IMPVMNT
LATER THIS EVENING AS ACTIVITY MOVS OUT AND DIES DOWN. FOG LIKELY
TNGT...MVFR MOST SPOTS BUT DENSER AT ELM WHERE IFR TO LIFR
CONDITIONS ARE XPCTD BETWEEN 08-12Z. VFR ALL SITES ON SAT. WINDS
GNRLY WRLY 10-15 KTS THIS AFTN BUT G35 PSBL NEAR STRONGER TSRA. NW
WINDS ARND 10 KTS ON SAT.

ANOTHER FRONTAL SYSTEM LATER SUNDAY MAY BRIEFLY LOWER CIGS AND
VISBY IN SHRA/TSRA.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...RRM
NEAR TERM...JML
SHORT TERM...RRM
LONG TERM...JML
AVIATION...
Hazardous weather outlook, Aug 3, 12:21 PM EST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
121 PM EDT FRI AUG 3 2007

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-072-
041730-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-SOUTHERN WAYNE-
121 PM EDT FRI AUG 3 2007

...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

PAZ043-044-047-048-041730-
WYOMING-LACKAWANNA-LUZERNE-PIKE-
121 PM EDT FRI AUG 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLOW MOVING COLD FRONT WILL CROSS THE AREA THROUGH THIS
EVENING...BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS. STRONG
THUNDERSTORMS WILL BE POSSIBLE...WITH A FEW BECOMING SEVERE. A
WIDESPREAD SEVERE WEATHER EVENT IS NOT EXPECTED. THE MAIN THREAT
WILL BE DAMAGING WINDS AND LARGE HAIL. STORMS WILL CONTINUE INTO
THE EVENING HOURS BEFORE EXITING THE AREA BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Special weather statement, Aug 3, 11:35 AM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1235 PM EDT FRI AUG 3 2007

NYZ036-037-031715-
MADISON NY-ONEIDA NY-
1235 PM EDT FRI AUG 3 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 1233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR PECKSPORT...AND MOVING
  EAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HUBBARDSVILLE AT 1240 PM EDT...
  STOCKWELL AND CLINTON AT 1245 PM EDT...
  NORTH BROOKFIELD AND WATERVILLE AT 1250 PM EDT...
  HUBBARD CORNERS AND PARIS AT 1255 PM EDT...
  BROOKFIELD AND SOUTH BROOKFIELD AT 100 PM EDT...
  BRIDGEWATER AND CLAYVILLE AT 105 PM EDT...
  DEERFIELD AT 110 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

ARNOTT
Special weather statement, Aug 3, 12:07 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
107 PM EDT FRI AUG 3 2007

NYZ024-031745-
CHEMUNG NY-
107 PM EDT FRI AUG 3 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR BIG FLATS...AND MOVING
  EAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HORSEHEADS AND ELMIRA HEIGHTS AT 115 PM EDT...
  HORSEHEADS NORTH AT 120 PM EDT...
  BREESPORT AT 130 PM EDT...
  ERIN AT 140 PM EDT...
  SWARTWOOD AND VAN ETTEN AT 145 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

ARNOTT
Special weather statement, Aug 3, 12:20 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
120 PM EDT FRI AUG 3 2007

PAZ038-039-031815-
BRADFORD PA-SUSQUEHANNA PA-
120 PM EDT FRI AUG 3 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR HERRICK...AND
  MOVING EAST AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SPRING HILL AT 130 PM EDT...
  BRUSHVILLE AND LE RAYSVILLE AT 140 PM EDT...
  RUSHVILLE AT 150 PM EDT...
  LAWTON AND MIDDLETOWN CENTER AT 210 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

MSE
Special weather statement, Aug 3, 12:20 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
120 PM EDT FRI AUG 3 2007

NYZ015>017-023-025-031800-
CAYUGA NY-SCHUYLER NY-SENECA NY-TOMPKINS NY-YATES NY-
120 PM EDT FRI AUG 3 2007

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN AND
  SMALL HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM KIDDERS TO CAYWOOD TO PORTER CORNER...AND MOVING EAST AT 20
  MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  KING FERRY AND LEDYARD AT 125 PM EDT...
  STARKEY AT 130 PM EDT...
  GENOA AND TOWNSENDVILLE AT 135 PM EDT...
  EAST GENOA AND EAST VENICE AT 140 PM EDT...
  LOGAN AT 145 PM EDT...
  LOCKE AND LANSINGVILLE AT 150 PM EDT...
  SEARSBURG AND REYNOLDSVILLE AT 155 PM EDT...
  WEST GROTON AND TAUGHANNOCK FALLS AT 200 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

IF ON OR NEAR THE SOUTHERN HALF OF CAYUGA LAKE OR SENECA LAKE...SEEK
SHELTER NOW. GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A
VEHICLE.

ARNOTT
Special weather statement, Aug 3, 12:23 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
123 PM EDT FRI AUG 3 2007

NYZ036-037-031830-
MADISON NY-ONEIDA NY-
123 PM EDT FRI AUG 3 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED 7 MILES
  NORTHWEST OF CANASTOTA...AND MOVING EAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SOUTH BAY AT 130 PM EDT...
  UNION CORNERS AND VERONA BEACH AT 135 PM EDT...
  WAMPSVILLE AND VIENNA AT 140 PM EDT...
  ONEIDA AT 145 PM EDT...
  ONEIDA CASTLE AND KENWOOD AT 150 PM EDT...
  VERONA AND NEW LONDON AT 155 PM EDT...
  VERONA MILLS AND VERNON AT 200 PM EDT...
  VERNON CENTER AT 205 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

IF ON OR NEAR ONEIDA LAKE...SEEK SHELTER NOW. GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE.

ARNOTT
Local storm report, Aug 3, 12:49 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
149 PM EDT FRI AUG 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     HAIL             CANASTOTA               43.08N 75.76W
08/03/2007  E0.88 INCH       MADISON            NY   BROADCAST MEDIA

&&

RHB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

49 hail, 13 thunderstorm wind, 1 flood. Local standard time, as filed.

Hail, Madison

When
August 3, 12:49 PM EST
Where
Madison County, 0.51 mi E of Canastota
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
43.080, -75.760

Hail, Oneida

When
August 3, 12:49 PM EST
Where
Oneida County, Verona
Measured
0.75 in hail
Reported by
Public
Coordinates
43.130, -75.580

Hail, Oneida

When
August 3, 1:00 PM EST
Where
Oneida County, Verona
Measured
0.75 in hail
Reported by
Public
Coordinates
43.130, -75.580

Hail, Steuben

When
August 3, 1:03 PM EST
Where
Steuben County, 0.51 mi W of Corning
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
42.150, -77.060

Hail, Madison

When
August 3, 1:09 PM EST
Where
Madison County, 1.47 mi SSE of Oneida
Measured
0.75 in hail
Reported by
Public
Coordinates
43.080, -75.660

Hail, Chemung

When
August 3, 1:25 PM EST
Where
Chemung County, 0.69 mi N of Big Flats
Measured
0.75 in hail
Reported by
Public
Coordinates
42.140, -76.930

Hail, Oneida

When
August 3, 1:25 PM EST
Where
Oneida County, Kirkland
Measured
0.88 in hail
Reported by
Public
Coordinates
43.080, -75.380

Hail, Oneida

When
August 3, 1:35 PM EST
Where
Oneida County, Whitesboro
Measured
0.75 in hail
Reported by
Public
Coordinates
43.120, -75.300

Hail, Oneida

When
August 3, 1:37 PM EST
Where
Oneida County, 0.51 mi E of New Hartford
Measured
0.88 in hail
Reported by
Public
Coordinates
43.070, -75.290

Hail, Oneida

When
August 3, 1:40 PM EST
Where
Oneida County, 0.51 mi E of New Hartford
Measured
1 in hail
Reported by
Public
Coordinates
43.070, -75.290

Hail, Oneida

When
August 3, 1:45 PM EST
Where
Oneida County, 1.01 mi E of Utica
Measured
0.88 in hail
Reported by
Public
Coordinates
43.100, -75.230

Hail, Steuben

When
August 3, 1:49 PM EST
Where
Steuben County, 0.86 mi SE of Painted Post
Measured
1 in hail
Reported by
Public
Coordinates
42.160, -77.090

Hail, Oneida

When
August 3, 1:52 PM EST
Where
Oneida County, Whitesboro
Measured
0.75 in hail
Reported by
Public
Coordinates
43.120, -75.300

Hail, Steuben

When
August 3, 2:00 PM EST
Where
Steuben County, 0.86 mi SE of Painted Post
Measured
1 in hail
Reported by
Public
Coordinates
42.160, -77.090

Thunderstorm Wind, Madison

When
August 3, 2:00 PM EST
Where
Madison County, Stockbridge
Measured
50 kt (58 mph) estimated gust
Crop damage
$10,000
Reported by
Public
Coordinates
42.980, -75.580

An entire corn crop and vegetable garden were flattened. Hail also fell of unknown size and depth.

Hail, Schuyler

When
August 3, 2:15 PM EST
Where
Schuyler County, Montour Falls
Measured
0.75 in hail
Reported by
Public
Coordinates
42.350, -76.850

Thunderstorm Wind, Oneida

When
August 3, 2:15 PM EST
Where
Oneida County, Waterville
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
42.930, -75.380

Large, heavy, bolted down sheds were blown approximately 500 feet into a roadway. Several trees were blown down in the same area.

Hail, Tioga

When
August 3, 2:35 PM EST
Where
Tioga County, Tioga Center
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
42.070, -76.350

Hail, Tioga

When
August 3, 2:40 PM EST
Where
Tioga County, 1.03 mi W of Apalachin
Measured
1 in hail
Reported by
Public
Coordinates
42.070, -76.170

Thunderstorm Wind, Oneida

When
August 3, 2:40 PM EST
Where
Oneida County, Bridgewater
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
42.880, -75.250

Several trees were blown down.

Hail, Broome

When
August 3, 2:43 PM EST
Where
Broome County, Vestal
Measured
0.75 in hail
Reported by
Public
Coordinates
42.080, -76.050

Hail, Madison

When
August 3, 2:56 PM EST
Where
Madison County, 1.47 mi SSE of Oneida
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
43.080, -75.660

Hail, Oneida

When
August 3, 3:10 PM EST
Where
Oneida County, 1.01 mi E of Utica
Measured
0.75 in hail
Reported by
Public
Coordinates
43.100, -75.230

Hail, Otsego

When
August 3, 3:15 PM EST
Where
Otsego County, 0.69 mi S of Otego
Measured
0.75 in hail
Reported by
Public
Coordinates
42.390, -75.180

Hail, Oneida

When
August 3, 3:18 PM EST
Where
Oneida County, Stittville
Measured
1 in hail
Reported by
Public
Coordinates
43.220, -75.280

Hail, Otsego

When
August 3, 3:21 PM EST
Where
Otsego County, 0.69 mi S of Otego
Measured
1 in hail
Reported by
Public
Coordinates
42.390, -75.180

Hail, Oneida

When
August 3, 3:24 PM EST
Where
Oneida County, 0.51 mi E of New York Mills
Measured
0.88 in hail
Reported by
Public
Coordinates
43.100, -75.290

Thunderstorm Wind, Sullivan

When
August 3, 3:35 PM EST
Where
Sullivan County, Tusten
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
41.570, -75.020

Several trees and wires were blown down.

Hail, Oneida

When
August 3, 3:36 PM EST
Where
Oneida County, 0.51 mi E of New Hartford
Measured
1.25 in hail
Reported by
Public
Coordinates
43.070, -75.290

Hail, Steuben

When
August 3, 3:45 PM EST
Where
Steuben County, Jasper
Measured
1 in hail
Reported by
Public
Coordinates
42.120, -77.500

Hail, Madison

When
August 3, 3:50 PM EST
Where
Madison County, South Bay
Measured
1 in hail
Reported by
Public
Coordinates
43.170, -75.770

Hail fell on the south shore of Oneida Lake.

Thunderstorm Wind, Otsego

When
August 3, 4:00 PM EST
Where
Otsego County, 1.72 mi SW of Oneonta F and F Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
42.432, -75.044

A barn was blown down.

Hail, Otsego

When
August 3, 4:13 PM EST
Where
Otsego County, 0.69 mi N of Unadilla
Measured
1.25 in hail
Reported by
Public
Coordinates
42.330, -75.320

Hail, Oneida

When
August 3, 4:19 PM EST
Where
Oneida County, Westmoreland
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.120, -75.420

Hail, Chenango

When
August 3, 4:21 PM EST
Where
Chenango County, Guilford
Measured
0.88 in hail
Reported by
Public
Coordinates
42.400, -75.480

Thunderstorm Wind, Sullivan

When
August 3, 4:30 PM EST
Where
Sullivan County, Tylertown
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
41.630, -74.950

Trees were blown down.

Hail, Madison

When
August 3, 4:37 PM EST
Where
Madison County, 0.51 mi E of Canastota
Measured
2.5 in hail
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
43.080, -75.760

Hail was reported to be the size of peaches.

Thunderstorm Wind, Otsego

When
August 3, 4:40 PM EST
Where
Otsego County, 0.51 mi E of Gilbertsville
Measured
60 kt (69 mph) estimated gust
Reported by
Amateur Radio
Coordinates
42.470, -75.320

Several trees up to 2 feet in diameter were blown down.

Flood, Oneida

When
August 3, 4:45 PM EST to 7:00 PM EST
Where
Oneida County, Verona
Cause
Heavy Rain
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
43.130, -75.580

Minor urban and small stream flooding occurred along routes 365 and 31.

Hail, Madison

When
August 3, 5:00 PM EST
Where
Madison County, 0.51 mi E of Canastota
Measured
1 in hail
Reported by
Public
Coordinates
43.080, -75.760

Hail, Oneida

When
August 3, 5:09 PM EST
Where
Oneida County, 2.02 mi W of Dams Corners
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
43.130, -75.640

Hail was reported from the village of State Bridge.

Hail, Oneida

When
August 3, 5:19 PM EST
Where
Oneida County, Clinton
Measured
0.75 in hail
Reported by
Public
Coordinates
43.050, -75.380

Hail, Madison

When
August 3, 5:32 PM EST
Where
Madison County, Sullivan
Measured
1.25 in hail
Reported by
Public
Coordinates
43.050, -75.870

Hail, Sullivan

When
August 3, 5:40 PM EST
Where
Sullivan County, Hunts Corners
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
41.600, -75.050

One inch diamater hail fell in Narrowsburg.

Thunderstorm Wind, Sullivan

When
August 3, 5:45 PM EST
Where
Sullivan County, Fosterdale
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.700, -74.980

Trees were blown down.

Hail, Oneida

When
August 3, 5:52 PM EST
Where
Oneida County, Pt Rock
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.380, -75.550

Thunderstorm Wind, Otsego

When
August 3, 6:24 PM EST
Where
Otsego County, Unadilla Forks
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
County Official
Coordinates
42.830, -75.230

Trees and wires were blown down on county highway 18.

Hail, Madison

When
August 3, 6:43 PM EST
Where
Madison County, 1.23 mi NE of Rippleton
Measured
1 in hail
Reported by
Public
Coordinates
42.930, -75.850

Hail, Onondaga

When
August 3, 6:45 PM EST
Where
Onondaga County, 2.03 mi W of Pompey Center
Measured
0.75 in hail
Reported by
Public
Coordinates
42.920, -75.970

Hail, Onondaga

When
August 3, 6:50 PM EST
Where
Onondaga County, Pompey
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
42.900, -76.020

Thunderstorm Wind, Otsego

When
August 3, 6:52 PM EST
Where
Otsego County, 1.01 mi W of Richfield Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
42.850, -74.990

Trees were blown down.

Thunderstorm Wind, Otsego

When
August 3, 7:20 PM EST
Where
Otsego County, Edmeston
Measured
50 kt (58 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
42.700, -75.230

Several trees were blown down including a tree that fell on a motorcyclist.

Hail, Madison

When
August 3, 7:25 PM EST
Where
Madison County, 1.47 mi SSE of Oneida
Measured
1 in hail
Reported by
Public
Coordinates
43.080, -75.660

Hail, Madison

When
August 3, 7:26 PM EST
Where
Madison County, 0.51 mi W of Stockbridge
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
42.980, -75.590

Thunderstorm Wind, Otsego

When
August 3, 7:30 PM EST
Where
Otsego County, Pittsfield
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
42.630, -75.270

Numerous trees were blown down.

Hail, Oneida

When
August 3, 7:48 PM EST
Where
Oneida County, 0.51 mi E of Vernon
Measured
1.25 in hail
Reported by
Public
Coordinates
43.080, -75.540

Hail, Chenango

When
August 3, 7:56 PM EST
Where
Chenango County, 0.86 mi NE of Earlville
Measured
1.75 in hail
Property damage
$15,000
Reported by
Fire Department/Rescue
Coordinates
42.739, -75.538

Hail, Oneida

When
August 3, 8:01 PM EST
Where
Oneida County, 0.86 mi SE of Holland Patent
Measured
0.75 in hail
Reported by
Public
Coordinates
43.240, -75.260

Hail, Oneida

When
August 3, 8:03 PM EST
Where
Oneida County, 0.51 mi E of Vernon
Measured
1 in hail
Reported by
Public
Coordinates
43.080, -75.540

Hail, Chenango

When
August 3, 8:34 PM EST
Where
Chenango County, Guilford
Measured
0.88 in hail
Reported by
Public
Coordinates
42.400, -75.480

Hail, Oneida

When
August 3, 8:34 PM EST
Where
Oneida County, 0.51 mi E of New York Mills
Measured
0.88 in hail
Reported by
Public
Coordinates
43.100, -75.290

Hail, Oneida

When
August 3, 8:34 PM EST
Where
Oneida County, 0.51 mi E of New York Mills
Measured
0.88 in hail
Reported by
Public
Coordinates
43.100, -75.290

Thunderstorm Wind, Broome

When
August 3, 9:10 PM EST
Where
Broome County, 0.51 mi W of Windsor
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
42.080, -75.640

A few trees were blown down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46571, 46572, 46574, 46575, 46576, 46577, 46578, 46579, 46580, 46581, 46582, 46583, 46584, 46585, 46624, 46586, 46625, 46587, 46588, 46627, 46589, 46590, 46591, 46592, 46593, 46594, 46595, 46628, 46596, 46597, 46598, 46629, 46599, 46600, 46601, 46630, 46602, 46631, 46569, 46603, and more.